Doctor insights on:
Going Off Levoxyl
Hypothyroid for 26 years. The last 5 years I keep having to adjust my dose of synthroid (thyroxine) up and down. Constantly. What's going on?
Can be due: to hormonal changes,. Also make sure you are taking it on an empty stomach with water only and wait 30-60 minutes before eating or drinking anything else or taking any other medications. Food other beverages or other medications can effect the absorption of thyroid medications, ...Read moreSee 1 more doctor answer
My psychiatrist just took me off my Lexapro (escitalopram) 5mg 1xper day due to im very off balance from it.How long until this off balance thing stops?
Yes: Don't do it. Please work with your prescribing provider to safely come off this medication. ...Read more
5 years of Synthroid i stopped and started levoxyl (thyroxine) for a good 3 weeks then stopped took armour back on Synthroid did cause my hair to fall out?
Thyroid medications: Your replacement dose of thyroid is decided on the basis of blood test and should be stabilized based on a particular type and preferably same manufacturer changing types and branding can result in variable levels and can effect hair loss there are generally no reasons to switch thyroid medicine unless a good reason established by your physcian. ...Read more
New doctor took me off Armour Thyroid put me on levothyroxine why do my breasts tingle, any connection?
Not likely: Levothyroxine is pure T4 thyroid hormone. Armour thyroid is dessicated pig thyroid and contains mostly T4 as the active thyroid hormone, but also some t3 (liothyronine). Both will work to correct low thyroid levels, but Armour Thyroid tends to be more variable in potency and thus causes more fluctuations in thyroid levels. I have never heard of breast tingling being a side effect of either med. ...Read more
Straight switch from Zoloft to lexapro (escitalopram). Doc told me to just switch without tapering off. Is this ok. Was on 150mg Zoloft going to 20 mg of lexapro (escitalopram).
Zoloft to Lexapro (escitalopram): Many physicians will do a cross taper gradually lowering the dose of one antidepressant while raising the dose of another. If however it has been determined that the zoloft has been of absolutely no benefit than there is no need for a cross taper. The Lexapro (escitalopram) should block any possible ssri discontinuation syndrome. Discontinuation symptoms with zoloft have been reported to be 1 to 2% but in my clinical experience have actually been far less than that. You should have no problem doing this. Best wishes. ...Read more
Been off ssri celexa (citalopram) for 5 months. Why do I still feel awful and lost weight? Felt ok before going on the med. Now off it i feel worse?
Residual symptoms?: I wonder if you stopped the medication on your own, or through working with your psychiatrist? Often when medication is stopped prematurely, symptoms return. Or, Celexa (citalopram) was not helping and you needed other treatment. Please talk with your psychiatrist about this -- the weight loss and "feeling awful" sound like help is still needed. Good luck to you. ...Read moreSee 1 more doctor answer
Slow taper: First of all, are you sure you want to go off it? Is that what the doctor ordered? If yes, you can do a slow taper by reducing to 5mg for a week, then take it alternate days for a further 5 days then stop. Keep an eye out for how you feel over the next few weeks to months after stopping. ...Read more
Suffering from dep/anx. Was on effexor (venlafaxine) stoppped working dr upped dose got BP and tapered to prozac its not working after 8 weeks. I am scared?
Seek CBT therapy: I hope you can find a good CBT therapist that you feel good with to help you as the search for an effective pill proceeds. If you find one, it will optimize the benefits and if not, it will do the best job for you. You'll learn how to handle things and manage the symptoms and understand yourself better. Best! ...Read more
What is a good alternative med to switch off Clonazepam? I was on Paxil (paroxetine) and switched to Zoloft, and worked amazing getting off. Please Dr, Ty!
Can't switch off: Have to wean off.....get PMD's guidance.Get a more detailed answer ›
Im on mirtazapine 30mg bed for 15yrs. It has caused trigly to go out of whack and i take tricor (fenofibrate) 200mg. Can i wean off remeron slowly?
Allergy/itchy skin rash swelling from Effexor (venlafaxine) xr. What's the best way to come off? I see my dr tomoz. Considering tapering off slow n going on prosac
No thyroid. Switched from 88 synthroid to 65 nature-throid 2.5'weeks ago. Tired, not myself, emotional, can't think, should i switch back tomorrow?
On 600mg lyrica&30mg oxynorm daily 6/12.Had back op now and going cold turkey off both as consult wont start weaning yet.How long to withdraw?
On lo ogestrel im tired moody upper stomach pain gaining weight what's going on should I switch pillsor let my body rest?
Seek other causes: The symptoms you describe sound very unlike symptoms related to birth control pills. I would look at other factors such as depression, dietary changes, total caloric intake, and your exercise routine. All of these would be much more likely causes of the symptoms you describe then a birth control pill. ...Read more